MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS/48MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS/48MM; SCREW, FIXATION, BONE
Model Number 202.966
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Additional product code: hrs.Device was received damaged and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that five (5) cortex screw self-tapping with t8 stardrive recess were received damaged on (b)(6) 2018.The devices were found to be bent beyond use.It was also noted that the shipping box was damaged.No patient or surgical involvement.This report is for one (1) 2.7mm cortex screw.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 202.966; lot: l877408; manufacturing site: mezzovico; release to warehouse date: 03.May.2018.The device history record shows this lot of 100 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: complaint condition: it was reported that on an unknown date, a shipment from fed ex was delivered with several of unknown synthes devices bent beyond use.It was also noted that the box was damaged.There was no patient and procedure involvement.Customer quality investigation: investigation flow: package/labeling: device condition: the returned screw was visually examined, and no visual damage such as device bending was observed.Furthermore, both inner and outer packing associated with the device was not returned at customer quality which could have been possibly discarded due to broken condition post transit.No new issues were identified.As no damage to device was noted and with no package material returned the given complaint condition was not able to be confirmed.However, to further evaluate the given complaint condition, the device history record review was performed.Dimensional analysis and document/specification review: with no visual defects identified on the device, both device drawing review and dimensional analysis was determined to be inapplicable to the given complaint condition.The device history record shows this lot of 100 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.No definitive root cause was able to be determined with the available information.However, the complaint condition could possibly be the result of package damage in transit.Conclusion: the complaint condition was not able to be confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS/48MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7814930
Report Number2939274-2018-53475
Device Sequence Number13498151
Product Code HWC
UDI-Device Identifier10886982145239
UDI-Public(01)10886982145239
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.966
Device Catalogue Number202.966
Device Lot NumberL877408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer09/14/2018
09/18/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/14/2018
09/21/2018
Patient Sequence Number1